MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Skin Inflammation/ Irritation (4545)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr patient experienced right hip irritation and tendonitis.This adverse event was treated with medication.The patient's outcome remains unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the device nor adequate clinically relevant documentation to fully evaluate the complaint.The attached crfs provided were reviewed.Based on the information provided, this reported adverse event was treated with a medication (meloxicam).However, the patient¿s outcome is unknown.Therefore, impact to the patient beyond that has already been reported cannot be determined.Should any additional relevant patient-specific information be provided, this compliant would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or patient medical history.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 3 HOLE ACET SHELL 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12154862
Report Number1020279-2021-05892
Device Sequence Number14656926
Product Code MBL
UDI-Device Identifier03596010598233
UDI-Public03596010598233
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71335550
Device Catalogue Number71335550
Device Lot Number20FW03812
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date10/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;